Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Midland/Odessa, TX

March 21, 201614 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 21, 2016, 4:42 AM CDT for 14 counties in Texas. It took effect at Mar 22, 2016, 1:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 4:42 AM CDT (09:42 UTC)
In effect from
Mar 22, 2016, 1:00 PM CDT
Expired
Mar 22, 2016, 11:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS84 KMAF 210942
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH EARLY
TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20
FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS
ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20
MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF
A LINE FROM SEMINOLE TO MONAHANS TO ALPINE...

.WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TUESDAY
AND WEDNESDAY RESULTING IN CRITICAL FIRE WEATHER CONDITIONS AND
HIGH FIRE DANGER.

NMZ114-115-TXZ045-050-057>060-067-074-080-258-212000-
/O.UPG.KMAF.FW.A.0012.160322T1700Z-160323T0600Z/
/O.NEW.KMAF.FW.W.0014.160322T1800Z-160323T0100Z/
/O.NEW.KMAF.FW.A.0013.160323T1800Z-160324T0300Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
442 AM CDT MON MAR 21 2016 /342 AM MDT MON MAR 21 2016/

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH EARLY
TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20
FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS
ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20
MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF
A LINE FROM SEMINOLE TO MONAHANS TO ALPINE...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* WIND...WEST TO SOUTHWEST 20 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* HUMIDITY...4 TO 15 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
898 
WWUS84 KMAF 211939
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH
OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND NORTHWEST
OF A LINE FROM SNYDER TO MIDLAND TO ALPINE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF
20 MPH OR MORE...AND HIGH FIRE DANGER FOR ALL LOCATIONS...

.WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TUESDAY
AND WEDNESDAY RESULTING IN CRITICAL TO EXTREME FIRE WEATHER
CONDITIONS.

TXZ046>048-051-052-061-062-068-075-221200-
/O.EXB.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/
/O.EXB.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-PECOS-
239 PM CDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM CDT TUESDAY...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND
EVENING...

* WIND...WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ045-050-057>060-067-074-080-258-221200-
/O.EXT.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/
/O.EXT.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
239 PM CDT MON MAR 21 2016 /139 PM MDT MON MAR 21 2016/

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
11 PM CDT /10 PM MDT/ TUESDAY...

...FIRE WEATHER WATCH NOW IN EFFECT WEDNESDAY AFTERNOON AND
EVENING...

* WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH GUSTS
  UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO 55 MPH
  WITH GUSTS TO 75 MPH. 

* HUMIDITY...4 TO 10 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ053-063-069-070-079-081-082-221200-
/O.EXB.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
239 PM CDT MON MAR 21 2016

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING...

* WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY...4 TO 15 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
933 
WWUS84 KMAF 220817
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CDT TUE MAR 22 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH
OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND NORTHWEST OF
A LINE FROM SNYDER TO MIDLAND TO ALPINE...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH FIRE DANGER FOR ALL LOCATIONS...

.WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TODAY
AND WEDNESDAY RESULTING IN CRITICAL TO EXTREME FIRE WEATHER
CONDITIONS.

NMZ114-115-TXZ045>048-050>052-057>062-067-068-074-075-080-258-
222100-
/O.UPG.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
/O.NEW.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
/O.CON.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
317 AM CDT TUE MAR 22 2016 /217 AM MDT TUE MAR 22 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
TO 11 PM CDT /10 PM MDT/ TODAY...

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY...

* WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH 
  GUSTS UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO 
  55 MPH WITH GUSTS TO 75 MPH. 

* HUMIDITY...4 TO 15 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL TODAY.
                 10 DEGREES ABOVE NORMAL WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ053-063-069-070-079-081-082-222100-
/O.UPG.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
/O.NEW.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
317 AM CDT TUE MAR 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY...

* HUMIDITY...4 TO 15 PERCENT.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
844 
WWUS84 KMAF 221908
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT TUE MAR 22 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF
20 MPH OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER FOR
LOCATIONS ALONG AND NORTHWEST OF A LINE FROM SNYDER TO MIDLAND TO
ALPINE...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH
OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER FOR ALL LOCATIONS...

.VERY WINDY, UNUSUALLY DRY AND WARM CONDITIONS WILL BE PRESENT
ACROSS THE AREA TODAY AND WEDNESDAY RESULTING IN CRITICAL TO
EXTREME FIRE WEATHER CONDITIONS. WEATHER PATTERNS IN THE PAST
SIMILAR TO THIS HAVE RESULTED IN THE OCCURRENCE OF MULTIPLE LARGE
FIRES.

NMZ114-115-TXZ045>048-050>052-057>062-067-068-074-075-080-258-
230315-
/O.CON.KMAF.FW.W.0014.000000T0000Z-160323T0400Z/
/O.CON.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
208 PM CDT TUE MAR 22 2016 /108 PM MDT TUE MAR 22 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY...

* WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH
  GUSTS UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO
  55 MPH WITH GUSTS TO 75 MPH.

* HUMIDITY...4 TO 15 PERCENT.

* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL TODAY. AROUND 5 DEGREES
  ABOVE NORMAL WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. BE PREPARED TO ACT!

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ053-063-069-070-079-081-082-230315-
/O.CON.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
208 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY...

* HUMIDITY...7 TO 10 PERCENT.

* TEMPERATURES...5 DEGREES ABOVE NORMAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. BE PREPARED TO ACT!

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:55 AM CDT, 47 minutes earlier.

Area forecast discussion, Mar 21, 3:55 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
355 AM CDT MON MAR 21 2016

.DISCUSSION...

WV imagery shows the upper ridge beginning to nudge east in response
to an upper-lvl storm system approaching the PacNW.  West Texas and
Southeast New Mexico remain under NW flow aloft, w/sfc obs showing
return flow re-establishing itself and keeping overnight lows at
bay.  Increased return flow and abundant insolation this afternoon
will allow highs to creep up to around normal, w/an increase in
moisture overnight keeping lows above normal.

Meanwhile, the upper trough off the PacNW coast will make landfall
in WA state at around 12Z Tue.  This will flatten the ridge and push
it east of the CWA, transitioning flow aloft to SW.  Leeside
troughing on the Front Range ahead of the upper trough will begin
veering sfc flow, w/downslope warming pumping temps Tuesday
afternoon to well-above normal, feeling more like early May than
late March.  Thickness/temp fields suggest this will be the warmest
day this forecast.

Once it makes landfall, the PacNW trough is forecast to dig quickly
to SE ID by 18Z Tuesday.  Closer to home, the H7 pressure gradient
is forecast to tighten to 60m/200nm or better, and remain so into
Wednesday afternoon.  The NAM12 begins developing a moderate mtn
wave signature Tuesday, peaking at around 06Z Wednesday and
diminishing Wednesday afternoon.  Buffer soundings mix to around H6
Tuesday afternoon, and only a little lower Wednesday.  Tuesday
afternoon, 45-50kt westerlies at this level will nose into the
Guadalupes, and increase thru Wednesday morning as the tail of a
strong jet rounding the base of the trough passes thru.  Models are
still in slight disagreement on the track/speed of the trough as it
passes north of the region Tuesday night/Wednesday, but even the
weaker solutions suggest high winds thru the Guadalupes Tue
afternoon-Wed.  Because of this, we seen no reason knocking about
with a watch, and will go ahead and issue a high wind warning for
the Guadalupes.  As this pattern is classic windbag, we'll go ahead
and issue advisories for the adjacent plains, as well as the higher
elevations south.  Earlier shifts added BLDU, and we can't argue
w/that, either.  Needless to say, critical fire wx conditions will
be the main concerns over the next 72 hours.  Please see the fire
wx discussion below for more details.

 As the trough passes north Wednesday, a Pac front will move thru
the area.  This will take afternoon highs down around 10 degrees
from Tuesday's, and well-blo normal Thursday, which should be the
coldest day this week.  NW-zonal flow aloft then sets in into the
weekend, w/another Pac front Saturday night.  Chances of rain
remain slim-to-none.

&&

.FIRE WEATHER...

As an upper level trough over the western conus on Tuesday moves
east, a lee surface trough will develop across West Texas and
southeast New Mexico. This will result in winds increasing out of
the southwest Tuesday afternoon contributing to drying and downslope
warming. Higher winds at the base of the approaching upper trough
will mix downward across the area further strengthening the winds.
Areas along and west of the Upper Trans Pecos will likely experience
sustained winds of 30+ mph. Minimum relative humidity values are
expected to be in the single digits across much of the area Tuesday
afternoon.  Due to these conditions, have upgraded the Fire Weather
Watch to a Red Flag Warning for the same area although it may need
to be expanded eastward. The warning is set to expire at 01z instead
of 06z due to uncertainty in regards to both the winds and RH values
remaining at critical thresholds for this time period.

On Wednesday, the afformentioned upper trough will pass just to the
north of the region with the higher winds at the base of the trough
mixing downward over the area.  RH values will not be quite as low
on Wednesday as on Tuesday but wind speeds are still expected to be
at least 20 mph across a majority of the area.  Have issued a Fire
Weather Watch for the western Permian Basin, southeast New Mexico
plains, Upper Trans Pecos, Guadalupe and Davis Mountains, Van Horn
and the Highway 54 Corridor, and the Marfa Plateau for Wednesday
afternoon until 03z Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     73  49  84  57 /   0   0   0   0
Carlsbad                       82  49  90  52 /   0   0   0   0
Dryden                         73  47  82  58 /   0   0   0   0
Fort Stockton                  79  53  91  56 /   0   0   0   0
Guadalupe Pass                 72  51  79  50 /   0   0   0   0
Hobbs                          74  46  83  48 /   0   0   0   0
Marfa                          71  38  81  44 /   0   0   0   0
Midland Intl Airport           72  45  85  55 /   0   0   0   0
Odessa                         73  48  85  56 /   0   0   0   0
Wink                           79  45  89  52 /   0   0   0   0

&&

.MAF Watches/Warnings/Advisories...
NM...High Wind Warning from 6 AM Tuesday to 6 PM MDT Wednesday for
     Guadalupe Mountains of Eddy County.

     Red Flag Warning from noon to 7 PM MDT Tuesday for Guadalupe
     Mountains-Southeast Plains.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Guadalupe Mountains-Southeast Plains.

     Wind Advisory from noon Tuesday to 6 PM MDT Wednesday for Eddy
     County Plains.

TX...High Wind Warning from 7 AM CDT /6 AM MDT/ Tuesday to 7 PM CDT
     /6 PM MDT/ Wednesday for Guadalupe Mountains.

     Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
     Tuesday for Andrews-Davis/Apache Mountains Area-Gaines-
     Guadalupe Mountains-Loving-Marfa Plateau-Reeves County and
     Upper Trans Pecos-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Andrews-Davis/Apache Mountains Area-Gaines-
     Guadalupe Mountains-Loving-Marfa Plateau-Reeves County and
     Upper Trans Pecos-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Wind Advisory from 1 PM CDT /noon MDT/ Tuesday to 7 PM CDT /6 PM
     MDT/ Wednesday for Big Bend Area-Davis/Apache Mountains
     Area-Marfa Plateau-Reeves County and Upper Trans Pecos-Van
     Horn and Highway 54 Corridor.

&&

80/44
Hazardous weather outlook, Mar 20, 1:06 PM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 PM CDT SUN MAR 20 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
106 PM CDT SUN MAR 20 2016 /1206 PM MDT SUN MAR 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS ON TUESDAY
AND WEDNESDAY. STRONG WINDS WILL ALSO BE POSSIBLE ACROSS MOST OF
THE AREA WEDNESDAY.

WARM...DRY...AND WINDY CONDITIONS COULD RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH HAS ALREADY BEEN
ISSUED FOR TUESDAY AFTERNOON FOR THE WESTERN HALF OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:42 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more23 hr
Mar 21, 4:51 AM CDTHigh Wind WarningMAFAndrews, Borden, Dawson, Gaines, Martin68 hr
Mar 21, 4:51 AM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more68 hr

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.